Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Boston/Norton, MA

July 15, 2007Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2007, 2:45 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 2:45 PM EDT (18:45 UTC)
Expired
Jul 15, 2007, 3:30 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:15 PM EDTTSTM WND DMGLeominster, MATREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS STRUCK BY LIGHTNING.
Jul 15, 3:30 PM EDTTSTM WND DMGShirley, MATREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.
Jul 15, 3:35 PM EDTTSTM WND DMGGroton, MATREES AND WIRES DOWN...BLOCKING ROUTE 119.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:01 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 151845
SVRBOX
MAC017-027-NHC011-151930-
/O.NEW.KBOX.SV.W.0103.070715T1845Z-070715T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF NASHUA...

* UNTIL 330 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WESTMINSTER...OR
  ABOUT 8 MILES SOUTHWEST OF FITCHBURG...AND MOVING NORTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTMINSTER BY 250 PM EDT...
  FITCHBURG AND LEOMINSTER BY 255 PM EDT...
  LUNENBURG...SHIRLEY AND TOWNSEND BY 305 PM EDT...
  AYER BY 310 PM EDT...
  GROTON AND PEPPERELL BY 315 PM EDT...
  NASHUA AND DUNSTABLE BY 325 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4277 7145 4262 7136 4243 7202 4253 7209

$$

WTB
1 follow-up statement
000 
WWUS51 KBOX 151907
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SUN JUL 15 2007

MAC017-027-NHC011-151930-
/O.CON.KBOX.SV.W.0103.000000T0000Z-070715T1930Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
305 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN HILLSBOROUGH...NORTHWESTERN MIDDLESEX AND NORTHERN
WORCESTER COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
LEOMINSTER...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROTON...PEPPERELL AND AYER BY 310 PM EDT...
  DUNSTABLE AND NASHUA BY 320 PM EDT...
  TYNGSBORO BY 325 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. IT ALSO HAS THE 
POTENTIAL TO PRODUCE LARGE HAIL.  SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4277 7145 4262 7136 4243 7202 4253 7209

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:58 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 15, 1:58 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED THE GRIDS AND PRODUCTS TO REFLECT QUICKER TIMING OF SHOWERS
AND THUNDERSTORMS...REFLECTED BEST BY THE NAM 06Z. ALSO ADDED
ENHANCED WORDING THIS UPDATE WHERE SEVERE THUNDERSTORM WATCH 518
COVERS THE REGION.

HAVE GONE AHEAD AND BUMPED UP POPS TO LIKELY OVER THE GREATER
PORTION OF THE INTERIOR. WIND FIELDS ARE FAIRLY IMPRESSIVE THIS
AFTERNOON WITH ABOUT 40 KT OF WIND AT 700 MB AND 50-55KT AT 500 MB
AND 70 KT UP TO 250 MB. VERTICAL WIND SHEAR 0-6KM FAIRLY IMPRESSIVE
AROUND 20 M/S (MOSTLY SPEED SHEAR) WITH CAPES APPROACHING 1000 J/KG
THIS AFTERNOON. IN ADDITION THERMODYNAMIC PROFILES SUGGEST AN
INVERTED V SIGNATURE WHICH BRINGS AN INCREASED THREAT FOR DAMAGING
WINDS. KALY UPPER AIR SOUNDING BRINGS A FREEZING LEVEL AROUND 11.4 K
FT AND -20C TEMPERATURE AROUND 23 K FT. MAIN THREAT WILL BE FOR
DAMAGING WINDS IN THE FORM OF A SQUALL LINE OR BOW ECHO AND LARGE
HAIL MAY BE POSSIBLE AS WELL THIS AFTERNOON AND EARLY EVENING. HAVE
INCLUDED ENHANCED WORDING IN THE ZFP ACROSS INTERIOR SECTIONS.

&&

.SHORT TERM /MONDAY/...
BROAD UPPER LEVEL TROF WILL REMAIN OVER THE GREAT LAKES MON WITH
DEEP LAYERED SW FLOW. CROSS SECTIONS SUGGEST MOSUNNY SKIES...EXCEPT
PTSUNNY ALONG THE IMMEDIATE S COAST WHERE MOISTURE AXIS LINGERS.
ANOTHER WARM DAY AS 850 TEMPS 14-16 SUPPORT MID TO UPPER 80S AWAY
FROM THE COAST. WIND FIELD IS WEAK SO COASTAL SEABREEZES ARE LIKELY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.

WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.

12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.

FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.

THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.

OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.

ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION TODAY GIVEN THE SEVERE
THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL TERMINALS EXCEPT
KHYA- KACK.

HOWEVER LOW CLOUDS EXPECTED TO REFORM BETWEEN 21Z-00Z KHYA-KACK.

MVFR/IFR POSSIBLE WITH INITIAL LINE OF SHOWERS/TSTMS MOVING
THROUGH SOUTHERN NH AND NORTHERN MA BEFORE 18Z...THEN ADDITIONAL
SHOWERS/TSTMS EXPECTED TO MOVE INTO REGION 19Z-22Z ALONG A COLD
FRONT. SOME OF THESE LATER STORMS HAVE POTENTIAL TO BRING 50KT GUSTS
AND POSSIBLY HAIL. IN ADDITION SW FLOW SUPPORTS 25KT GUSTS THIS
AFTERNOON... ESPECIALLY FROM KBOS TO KPVD.

TONIGHT...GRADUAL IMPROVING CONDITIONS N ZONES AND LOW RISK OF A
LEFTOVER SHOWER OR POSSIBLE TSTM MOVING SE INTO EASTERN TERMINALS
LATER TONIGHT. OTRW...IFR/LIFR CIGS/VSBYS LIKELY REDEVELOPING AT
KACK.

VFR MON.

OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.

SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.

MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.

&&

.MARINE...
SHORT TERM...WE ISSUED A SMALL CRAFT ADVISORY TODAY FOR BOS
HARBOR...NARRAGANSETT BAY AND BUZZARDS BAY WHERE BEST CHC FOR G25
KTS.  SW LOW LEVEL JET DEVELOPS OVER THE WATERS TODAY AND MIXING
WILL BE GREATEST OVER THE NEARSHORE WATERS.  FURTHER OFFSHORE...
INVERSION WILL LIKELY KEEP WINDS BELOW SCA THRESHOLDS.  WINDS
DIMINISH TONIGHT INTO MON.  WE UNDERCUT WNAWAVE GUIDANCE AS IT IS
OVERDONE WITH LOW LEVEL INVERSION.  HOWEVER...SEAS MAY APPROACH 5
FT ON THE OUTER WATERS TONIGHT INTO MON.

LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.

WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
     234-236.

&&

SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWD
Hazardous weather outlook, Jul 15, 12:13 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1213 PM EDT SUN JUL 15 2007

MAZ007-013-015>021-RIZ002>008-161615-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
1213 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN
ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. A FEW THUNDERSTORMS
MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO
DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MAZ022>024-161615-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1213 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. SOME STORMS MAY CONTAIN STRONG
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN
ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. A FEW THUNDERSTORMS
MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL TOO EARLY TO
DETERMINE THE LOCATION AND STRENGTH OF ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

CTZ002>004-MAZ002>006-008>012-014-026-NHZ011-012-015-RIZ001-161615-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
1213 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN
ACROSS THE REGION TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED
THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL
TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

ANZ231>235-250-254-255-161615-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1213 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. SOME STORMS MAY CONTAIN STRONG
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN
ACROSS THE WATERS TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED
THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL
TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

ANZ230-236-237-161615-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1213 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN
ACROSS THE WATERS TUESDAY AFTERNOON AND NIGHT. WIDELY SCATTERED
THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY. HOWEVER...IT IS STILL
TOO EARLY TO DETERMINE THE LOCATION AND STRENGTH OF ANY
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

In the hours before

Local storm report, Jul 15, 1:22 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0119 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

&&

JWD
Special weather statement, Jul 15, 1:37 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
137 PM EDT SUN JUL 15 2007

NHZ011-151830-
CHESHIRE NH-
137 PM EDT SUN JUL 15 2007

AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 6 MILES WEST OF WALPOLE...OR ABOUT 5 MILES
SOUTHWEST OF BELLOWS FALLS...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...ALSTEAD BY 150 PM EDT...MARLOW BY 200
PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Special weather statement, Jul 15, 1:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EDT SUN JUL 15 2007

MAZ003-004-010-151845-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
142 PM EDT SUN JUL 15 2007

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH ALONG A LINE EXTENDING FROM AMHERST TO SOUTH HADLEY...MOVING
NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
SHUTESBURY AND PELHAM BY 150 PM EDT...
NEW SALEM BY 200 PM EDT
PHILLIPSTON BY 210 PM EDT
TEMPLETON AND PETERSHAM BY 220 PM EDT
GARDNER BY 230 PM EDT
ASHBURNHAM BY 240 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 15, 2:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
204 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0119 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

&&

JWD
Local storm report, Jul 15, 2:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0119 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

&&

JWD
Local storm report, Jul 15, 2:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

1240 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0123 PM     TSTM WND DMG     PETERBOROUGH            42.88N 71.96W
07/15/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

0216 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.

0220 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

&&

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:56 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester49 min
Jul 15, 3:24 PM EDTSevere Thunderstorm WarningBOXHampden66 min
Jul 15, 3:30 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex45 min
Jul 15, 3:36 PM EDTSevere Thunderstorm WarningBOXHampshire54 min
Jul 15, 4:08 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester67 min
Jul 15, 4:12 PM EDTSpecial Marine WarningBOX48 min
Jul 15, 5:05 PM EDTSevere Thunderstorm WarningBOXHampden24 min
Jul 15, 12:36 PM EDTSevere Thunderstorm WarningBOXCheshire54 min
Jul 15, 1:10 PM EDTSevere Thunderstorm WarningBOXHillsborough47 min
Jul 15, 1:44 PM EDTSevere Thunderstorm WarningBOXCheshire46 min
Jul 15, 2:12 PM EDTSevere Thunderstorm WarningBOXHillsborough17 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.